Alert archive / Colorado / Red Flag Warnings in 2019

Red Flag Warning 11, NWS Denver/Boulder, CO

October 1, 20197 counties in Colorado

NWS Denver/Boulder, CO issued this red flag warning at Oct 1, 2019, 2:27 PM MDT for 7 counties in Colorado. It took effect at Oct 2, 2019, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 1, 2019, 2:27 PM MDT (20:27 UTC)
In effect from
Oct 2, 2019, 12:00 PM MDT
Expired
Oct 2, 2019, 6:55 PM MDT
In force
7 hr
Issued by
NWS Denver/Boulder, CO

Counties Boulder County, CO, Clear Creek County, CO, Gilpin County, CO, Grand County, CO, Jackson County, CO, Park County, CO, Summit County, CO

The radar

The Denver radar (KFTG), 110 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.5 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2019-10-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2019-10-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
580 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
183 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

326 
WWUS85 KBOU 012027
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
227 PM MDT Tue Oct 1 2019

...FIRE DANGER REMAINS HIGH ACROSS THE MOUNTAINS AND HIGH
VALLEYS THROUGH MID EVENING TONIGHT AND AGAIN WEDNESDAY AFTERNOON
AND EARLY EVENING...

.Dry and gusty southwest winds will continue this afternoon and
early evening. Fire danger will remain elevated much of this 
week, with occasional bouts of gusty winds, low humidity, and lack
of meaningful precipitation.

The same can be expected on Wednesday afternoon and early 
evening. 

COZ211>214-020430-
/O.NEW.KBOU.FW.W.0011.191002T1800Z-191003T0100Z/
/O.CON.KBOU.FW.W.0010.000000T0000Z-191002T0100Z/
Jackson County Below 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Grand and Summit Counties Below 9000 Feet-
Central and Southeast Park County-
227 PM MDT Tue Oct 1 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTH PARK, MIDDLE PARK 
AND SOUTH PARK AND SUMMIT COUNTY... 

...RED FLAG WARNING IN EFFECT FROM NOON TO PM MDT WEDNESDAY FOR 
WIND AND LOW RELATIVE HUMIDITY FOR NORTH PARK, MIDDLE PARK AND 
SOUTH PARK AND SUMMIT COUNTY... 

The National Weather Service in Denver has issued a Red Flag
Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect
from noon to 7 PM MDT Wednesday.

* Affected Area...Fire Weather Zones 211...212...213 and 214.

* Winds...Southwest 15 to 25 mph with gusts up to 40 mph.

* Timing...This afternoon, then easing at sunset.

* Relative Humidity...As low as 8 percent.

* Impacts...Conditions will be favorable for the rapid ignition, 
  growth, and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
5 follow-up statements
840 
WWUS85 KBOU 020104
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
704 PM MDT Tue Oct 1 2019

...THE FIRE DANGER WILL REMAIN HIGH ACROSS THE MOUNTAINS AND HIGH
VALLEYS AGAIN WEDNESDAY AFTERNOON THROUGH EARLY EVENING...

.Dry and gusty southwest winds will develop again early Wednesday
afternoon and persist through evening. The fire danger will 
remain elevated through much of this week, with occasional bouts 
of gusty winds, low humidity, and lack of meaningful 
precipitation.

COZ211>214-020915-
/O.EXP.KBOU.FW.W.0010.000000T0000Z-191002T0100Z/
/O.CON.KBOU.FW.W.0011.191002T1800Z-191003T0100Z/
Jackson County Below 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Grand and Summit Counties Below 9000 Feet-
Central and Southeast Park County-
704 PM MDT Tue Oct 1 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT
WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTH PARK,
MIDDLE PARK AND SOUTH PARK AND SUMMIT COUNTY...

* Affected Area...Fire Weather Zones 211...212...213 and 214.

* Winds...Southwest 15 to 25 mph with gusts up to 40 mph.

* Timing...This afternoon, then easing at sunset.

* Relative Humidity...As low as 9 percent.

* Impacts...Conditions will be favorable for the rapid ignition, 
  growth, and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
319 
WWUS85 KBOU 020823
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
223 AM MDT Wed Oct 2 2019

...ANOTHER DAY OF HIGH FIRE DANGER ACROSS THE MOUNTAINS AND HIGH 
VALLEYS TODAY...

.Dry westerly flow aloft will strengthen today. This will bring 
very high fire danger conditions as stronger winds develop by the
noon hour, and then continue until early evening. Humidities will
also be very low despite the slightly cooler temperatures. 

The fire danger will remain elevated through much of this week and
through the weekend, with occasional bouts of gusty winds, low 
humidity, and lack of meaningful precipitation.

COZ211>214-021800-
/O.CON.KBOU.FW.W.0011.191002T1800Z-191003T0100Z/
Jackson County Below 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Grand and Summit Counties Below 9000 Feet-
Central and Southeast Park County-
223 AM MDT Wed Oct 2 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTH PARK,
MIDDLE PARK, SOUTH PARK, AND SUMMIT COUNTY...

* Affected Area...Fire Weather Zones 211...212...213 and 214.

* Winds...West increasing to 20 to 30 mph with gusts up to 40 
  mph.

* Timing...This afternoon, then easing at sunset.

* Relative Humidity...As low as 8 percent.

* Impacts...Conditions will be favorable for the rapid ignition, 
  growth, and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
467 
WWUS85 KBOU 021818
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
1218 PM MDT Wed Oct 2 2019

...VERY HIGH FIRE DANGER CONTINUES ACROSS THE MOUNTAINS AND HIGH 
VALLEYS THIS AFTERNOON...

.Strengthening winds and humidities dropping below 10 percent will
bring very high fire danger conditions over most of the central
and northern Colorado mountains through early evening.

The fire danger will remain elevated through much of this week
and through the weekend, with occasional bouts of gusty winds,
low humidity, and no meaningful precipitation. At this time it
looks like the most dangerous conditions will be on Friday.

COZ211>214-030100-
/O.CON.KBOU.FW.W.0011.000000T0000Z-191003T0100Z/
Jackson County Below 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Grand and Summit Counties Below 9000 Feet-
Central and Southeast Park County-
1218 PM MDT Wed Oct 2 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTH PARK, MIDDLE PARK,
SOUTH PARK, AND SUMMIT COUNTY...

* Affected Area...Fire Weather Zones 211...212...213 and 214.

* Winds...West 15 to 25 mph with gusts up to 45 mph.

* Timing...This afternoon, then easing at sunset.

* Relative Humidity...Minimums of 5 to 10 percent.

* Impacts...Conditions will be favorable for the rapid ignition, 
  growth, and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Gimmestad
498 
WWUS85 KBOU 021958
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
158 PM MDT Wed Oct 2 2019

...VERY HIGH FIRE DANGER CONTINUES ACROSS THE MOUNTAINS AND HIGH
VALLEYS THIS AFTERNOON AND FRIDAY...

.Strong winds and humidities dropping below 10 percent will
produce very high fire danger over most of the central and 
northern Colorado mountains through early evening.

The fire danger will remain elevated through much of this week
and through the weekend, with occasional bouts of gusty winds,
low humidity, and no meaningful precipitation. At this time it
looks like the most dangerous conditions will be on Friday when
even stronger winds are expected.

COZ211>214-030600-
/O.NEW.KBOU.FW.A.0006.191004T1800Z-191005T0100Z/
/O.CON.KBOU.FW.W.0011.000000T0000Z-191003T0100Z/
Jackson County Below 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Grand and Summit Counties Below 9000 Feet-
Central and Southeast Park County-
158 PM MDT Wed Oct 2 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTH PARK, MIDDLE PARK,
SOUTH PARK, AND SUMMIT COUNTY...

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH 
EARLY FRIDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTH
PARK, MIDDLE PARK, SOUTH PARK, AND SUMMIT COUNTY...

The National Weather Service in Denver has issued a Fire Weather
Watch FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from
Friday afternoon through Friday evening.

* Affected Area...Fire Weather Zones 211...212...213 and 214.

* Winds...West 15 to 25 mph with gusts to 45 mph this afternoon,
  then southwest 20 to 30 mph on Friday with gusts up to 55 mph.

* Timing...Conditions will ease around sunset this evening. Stronger
  winds are expected to develop again Friday afternoon.

* Relative Humidity...Minimums of 5 to 10 percent this afternoon 
  and 10 to 15 percent on Friday.

* Impacts...Conditions will be favorable for the rapid ignition, 
  growth, and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ217-218-030600-
/O.NEW.KBOU.FW.A.0006.191004T1800Z-191005T0100Z/
West Jackson and West Grand Counties Above 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
158 PM MDT Wed Oct 2 2019

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTH
CENTRAL MOUNTAINS...

The National Weather Service in Denver has issued a Fire Weather
Watch FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from
Friday afternoon through Friday evening.

* Affected Area...Fire Weather Zones 217 and 218.

* Winds...Southwest 25 to 35 mph with gusts up to 65 mph.

* Timing...Friday afternoon and early evening.

* Relative Humidity...As low as 17 percent.

* Impacts...Conditions will be favorable for the rapid ignition, 
  growth, and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

Gimmestad/Cooper
450 
WWUS85 KBOU 030055
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
655 PM MDT Wed Oct 2 2019

...CRITICAL FIRE WEATHER CONDITIONS WILL AGAIN BE POSSIBLE FRIDAY
IN THE MOUNTAINS AND FOOTHILLS... 

Fire weather conditions will remain elevated through the week with
gusty winds in the mountains and southern foothills Friday
afternoon and the northern foothills Friday late afternoon and
into the evening hours. Relative humidity values will stay in the
single digits to teens across the mountains Thursday, but will
combine with increased winds Friday to warrant issuance of a Fire
Weather Watch. 

COZ211>214-030900-
/O.CAN.KBOU.FW.W.0011.000000T0000Z-191003T0100Z/
/O.CON.KBOU.FW.A.0006.191004T1800Z-191005T0100Z/
Jackson County Below 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Grand and Summit Counties Below 9000 Feet-
Central and Southeast Park County-
655 PM MDT Wed Oct 2 2019

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
NORTH PARK, MIDDLE PARK, SOUTH PARK, AND SUMMIT COUNTY...

...TODAY'S RED FLAG WARNING IS EXPIRED FOR WIND AND LOW RELATIVE 
HUMIDITY FOR NORTH PARK, MIDDLE PARK, SOUTH PARK, AND SUMMIT 
COUNTY...

The National Weather Service in Denver has cancelled the Red Flag
Warning.

* Affected Area...Fire Weather Zones 211...212...213 and 214.

* Winds...Southwest 20 to 30 mph with gusts up to 55 mph.

* Timing...Conditions will ease around sunset this evening. 
  Stronger winds are expected to develop again Friday afternoon.

* Relative Humidity...As low as 6 percent.

* Impacts...Conditions will be favorable for the rapid ignition, 
  growth, and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ215-216-030900-
/O.EXA.KBOU.FW.A.0006.191004T1800Z-191005T0100Z/
Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
655 PM MDT Wed Oct 2 2019

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN
AND SOUTHERN FOOTHILLS...

The National Weather Service in Denver has issued a Fire Weather
Watch FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from
Friday afternoon through Friday evening.

* Affected Area...Fire Weather Zones 215 and 216.

* Winds...Southwest 10 to 20 mph with gusts up to 40 mph.

* Timing...Conditions will ease around sunset this evening. 
  Stronger winds are expected to develop again Friday afternoon.

* Relative Humidity...As low as 18 percent.

* Impacts...Conditions will be favorable for the rapid ignition, 
  growth, and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ217-218-030900-
/O.CON.KBOU.FW.A.0006.191004T1800Z-191005T0100Z/
West Jackson and West Grand Counties Above 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
655 PM MDT Wed Oct 2 2019

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE
NORTH CENTRAL MOUNTAINS...

* Affected Area...Fire Weather Zones 217 and 218.

* Winds...Southwest 25 to 35 mph with gusts up to 70 mph.

* Timing...Friday afternoon and early evening.

* Relative Humidity...As low as 19 percent.

* Impacts...Conditions will be favorable for the rapid ignition, 
  growth, and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Oct 1, 11:06 AM MDT, 3 hours 21 minutes earlier.

Area forecast discussion, Oct 1, 11:06 AM MDT, 3 hours 21 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
1106 AM MDT Tue Oct 1 2019

.UPDATE...
Issued at 1055 AM MDT Tue Oct 1 2019

Beautiful Stratus field noted on the satellite pictures this
morning. It looks like the low clouds got up to around 10,000
feet MSL in Larimer and Boulder Counties. To the west, over the
mountains and high valleys it is quite clear and dry. Across the
plains, the wind and temperature fields are pretty uniform. Most
places have temperatures just under 50 F right now. The fog and
drizzle have decreased or ended in most areas. Will make a few
adjustments. May lower afternoon high temperatures a tad.

The fire weather parameters in the mountains and high valleys are
mostly already showing red flag warning values at this time.

&&

.SHORT TERM...(Today and tonight)
Issued at 441 AM MDT Tue Oct 1 2019

It's a tale of two distinct airmasses today. One is the cool and
moist post frontal airmass that has pushed across all of the
plains and foothills. This will hold in place today, and
reinforcing surge of easterly winds one occurring in these early
morning hours and another possible later this afternoon/early
evening will keep the low clouds socked in for the most part.
Areas of drizzle have formed as expected, and there is fog in
portions of the foothills and over the higher ridges. Given the
moist easterly flow, that should stick around through at least
late morning before slowly lifting with daytime heating for the
afternoon. However, there won't be much heating with the stratus
deck firmly entrenched and a strong capping inversion. I lowered
high temps another couple degrees in most areas. Today will be our
first chilly autumn day with highs only in the 50s over most of
the plains. A couple spots near the Wyoming and Nebraska border
may not even break out of the 40s.

The second airmass over the mountains and high valleys is in
stark contrast to the plains. Here, extremely dry air continues
to funnel northeast from the Desert Southwest. Given the upstream
upper air observations and latest data, I had to lower dewpoints
a few more degrees in the mountains and high valleys during the
hours of strong heating and mixing this afternoon. That gave us
more widespread Red Flag conditions including Summit County...see
Fire Weather section below. Temperatures will remain much above
normal for mountains and high valleys.

For late this afternoon and tonight, the moisture on the plains
deepens slightly which could give way to more showers than
drizzle. We still expect the low clouds to hang in there, with
areas of fog possible as well.

.LONG TERM...(Wednesday through Monday)
Issued at 441 AM MDT Tue Oct 1 2019

Wednesday morning will start off with a continuation of Tuesday's
weather as the cool and moist airmass will remain entrenched over
the plains. Areas of light rain, drizzle and fog will be
possible, mainly over the far northeast. The mountains will remain
under the influence of dry and warmer southwesterly flow aloft. By
afternoon, things will begin to change across the plains as the
warm and dry southwesterly flow aloft begins to push the cool
airmass eastward. This will displace the light shower activity on
the plains further to the east and spread sunnier skies over the
forecast area. Temperatures should recover and warm back into the
mid 60s across northeast Colorado.

The clearer and drier airmass over the plains Wednesday night will
open the door for areas of frost to develop after midnight. Areas
to the north and northeast of I-76 will be at the greatest risk of
seeing frost from temperatures dropping to the mid 30s. Will not
issue any highlight for the frost yet because of the more pressing
Fire Weather Highlights that are in effect for today.

The rest of the week and through the weekend should see a return
to warm and dry conditions with a continued possibility of fire
weather concerns. The upper air pattern will be dominated by an
upper level high pressure ridge that builds over the desert
southwest. Flow aloft will be out of the west through Sunday
morning. Gusty winds will continue at times through the forecast
period. On Sunday and Monday, pressure gradients will relax as the
upper level ridge strengthens and flow aloft switches to
northwesterly. Some showers may develop on the plains Sunday night
as the developing ridge pushes a weak upper trough out onto the
high plains. Other parts of the forecast area will be dry after
today and Wednesday's light precipitation. As mentioned above,
little relief from fire weather concerns is expected due to a lack
of any significant precipitation over the past several weeks.
Temperatures are only going to be slightly warmer than normal, but
fuels are dry and will be remaining that way as they begin to
enter winter dormancy.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1105 AM MDT Tue Oct 1 2019

East northeast winds, now in place at DIA are expected to continue
according to the models. In fact they are supposed to increase in
speed a later in the afternoon. Will keep the fog and frizzle out
for the rest of today. Will leave some "scattered" rain showers in
during some of tonight. Ceilings will likely stay below OVC020
well into this evening.

&&

.FIRE WEATHER...
Issued at 441 AM MDT Tue Oct 1 2019

A very dry day with gusty southwest winds can be expected across
the mountains and high valleys today. The upstream observations
are drier than yesterday, which will result in even lower
humidities. Winds will also be sufficient to meet Red Flag
criteria over much of Jackson, Grand, Summit, and Park Counties,
so we've expanded the Red Flag to cover North Park and much of
Summit County. Even the higher elevations will be extremely dry
today and conducive to rapid fire growth. In fact, the reporting
station at Copper Mountain had Red Flag conditions until 2 AM this
morning. There was some moisture spilling across the top of the
Front Range to alleviate conditions early this morning, but by
afternoon Red Flag conditions are expected with dry winds
increasing from the southwest.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 7 PM MDT this evening for COZ211>214.

&&

UPDATE.........RJKoopmeiners
SHORT TERM.....Barjenbruch
LONG TERM......Dankers
AVIATION.......RJKoopmeiners
FIRE WEATHER...Barjenbruch/RJKoopmeiners
Hazardous weather outlook, Oct 1, 11:10 AM MDT, 3 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1110 AM MDT Tue Oct 1 2019

COZ030>051-021715-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1110 AM MDT Tue Oct 1 2019

...RED FLAG WARNING FOR THE HIGH MOUNTAIN VALLEYS AND PORTIONS OF
THE NORTH CENTRAL MOUNTAINS INCLUDING SUMMIT COUNTY...

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

The wind and humidities int he mountains and high valleys are
already showing critical fire danger conditions late this morning.
The areas included are North Park, Middle Park, Summit County,
and South Park. Winds will gust to around 35 mph this afternoon
with minimum humidities dropping to less than 10 percent on valley
floors. Conditions will improve by sunset.

A distinctly different airmass will prevail across the plains and
foothills with cool and moist conditions. There will be a chance
of light rain or rain showers over the plains later this
afternoon well into the overnight period.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Fire danger will remain high over the mountain valleys on Tuesday
and Wednesday due to gusty and dry southwest winds. Meanwhile,
fire danger will decrease significantly across the plains as a
cool and moist airmass filters in. Scattered light rain showers
can also be expected into Wednesday.

Fire danger will likely remain elevated in the mountains through
the end of the week with breezy conditions and low humidity.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

Nearby

Red Flag Warnings in Colorado, 2019Every red flag warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.